Mississippi, 2016Damaging Winds in Mississippi, July 10, 2016
July 10, 2016 · NWS MOB · 3 events in 1 county or zone
Thunderstorms developed across southeast Mississippi and produce gusty winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southeast Mississippi and produce gusty winds which caused damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 3:06 PM CST, 14 minutes earlier.
Area forecast discussion, Jul 10, 3:06 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
406 PM CDT SUN JUL 10 2016
.NEAR TERM /Now Through Monday/...Little overall change in
the weather pattern tonight and Monday. Surface ridge of high
pressure ridging in from the east over the Gulf of Mexico will
maintain the moist and unstable mainly south to southwesterly flow
over the area...while a gradually weakening surface trof over interior
Alabama and Mississippi remains nearly stationary through Monday.
Shortwave trof aloft...just to the west of the forecast area...will
continue to allow a series of weak upper level impulses to lift
northeast across the area. The combination of these features and the
moist and unstable airmass will maintain the unsettled weather
pattern across the region. Afternoon showers and storms today will
gradually dissipate after dark...with only an isolated chance of
pcpn overnight. On Monday...expect much of the same as what we had
this weekend...scattered to numerous showers and thunderstorms. As
has been the case the past several days...some of the storms
tomorrow afternoon will again be strong to briefly severe with
damaging winds being the primary threat. Also same as today...max
temps will peak late morning with highs in the upper 80s and lower
90s. Widespread clouds...showers and storms tomorrow will also
likely bring temps down into the 70s at many locations during the
afternoon...although remaining very humid. Lows tonight in the
lower 70s inland and the mid/upper 70s coastal. 12/DS
.SHORT TERM /Monday night Through Wednesday night/...An upper level
trough extending from the Ohio River Valley region to east Texas on
continues to bisect two upper high pressure areas heading into the
first half of the week. One high over the Desert Southwest/Northern
Mexico and the other extending from the western Atlantic into the
eastern gulf. Models still depict the trough to remain nearly
stationary or edge very slightly eastward, resulting in a continued
wet and unsettled weather pattern across the region thru the short
term. Meanwhile, a surface ridge remains in a fixed position from
the western Atlantic, across the Florida peninsula and into the
central Gulf of Mexico. The overall pattern will keep a deeply
moist, southerly component of wind and a mix of cloud cover in
place.
Scattered showers and thunderstorms will occur during the daytime
hours with isolated to low end scattered coverage during the
overnight hours. A few of the storms could be strong with gusty
surface winds, frequent cloud to ground lightning and locally heavy
rainfall. Additional widespread rainfall amounts will range from one-
half to one inch with locally higher amounts in those areas that
experience the passage of stronger thunderstorms.
High temperatures Tue and Wed range from the lower to mid 90s
interior to 87 to 91 closer to the coast. Low temperatures each
night reflect very little change. Low to mid 70s interior, 77 to 81
along the beaches. /10
.LONG TERM /Thursday Through Sunday/...Upper level trough will
eventually weaken and eject eastward through the end of the week,
allowing an upper ridge to become re-established over the southern
plains and northern Gulf of Mexico. A strong upper level shortwave
over the northern plains/upper midwest mid week will move east over
the northern Atlantic through Friday, but the main upper impulses
should remain north of the region. However, isolated to scattered
showers and thunderstorms will continue to occur each day across the
entire forecast area through the long term, again peaking during the
maximum heating hours in the afternoon and early evening.
High temperatures will continue to range from 90 to 95 degrees inland
areas with upper 80s at the beaches. Low temperatures will range from
73 to 78 degrees inland areas and around 80 degrees along the
beaches. /10
&&
.MARINE...A persistent ridge of high pressure will continue to
stretch from the western Atlantic into the central Gulf of Mexico
through the upcoming week. With this pattern...a light to
occasionally moderate mainly southwest wind flow will persist.
Little change in seas expected this week. Scattered to numerous
showers and storms through Monday...gradually decreasing in
coverage later in the week. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 89 77 91 / 30 50 20 40
Pensacola 77 90 78 91 / 30 40 10 30
Destin 80 89 80 90 / 30 40 20 30
Evergreen 73 91 72 94 / 40 50 20 30
Waynesboro 71 90 73 94 / 40 50 20 30
Camden 73 91 73 94 / 40 50 20 30
Crestview 73 90 72 94 / 20 40 20 30
&&
.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 10, 2:59 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT SUN JUL 10 2016
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-112100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
359 PM CDT SUN JUL 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CARRY OVER INTO THE EVENING
AND POSSIBLY THROUGH THE NIGHT. A FEW STORMS COULD BECOME STRONG TO
SEVERE...ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. SOME
LOCALIZED FLOODING WILL ALSO BE POSSIBLE. THE BETTER COVERAGE OF
STORMS LOOKS TO SET UP TO THE SOUTH...REDEVELOPING OVER THE COASTAL
WATERS AND COASTAL ZONES THROUGH THE NIGHT AND PREDAWN HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD
BECOME STRONG TO BRIEFLY SEVERE...ACCOMPANIED WITH DAMAGING STRAIGHT
LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
BEFORE DAILY STORMS DEVELOP...HEAT INDICES WILL RANGE FROM 100 TO
105 DEGREES THROUGH MOST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.
GMZ630>635-650-655-670-675-112100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
359 PM CDT SUN JUL 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR DEVELOPING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
FREQUENT LIGHTNING ACTIVITY AND VISIBILITY REDUCING HEAVY RAINFALL
WILL ALSO BE COMMON IN ANY OF THE STRONGER MARINE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER NEAR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS. FREQUENT LIGHTNING ACTIVITY AND
VISIBILITY REDUCING HEAVY RAINFALL WILL ALSO BE COMMON IN ANY OF THE
STRONGER MARINE STORMS.
In the hours before
Special weather statement, Jul 10, 12:49 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT SUN JUL 10 2016
ALZ058-060-101930-
CRENSHAW AL-COVINGTON AL-
149 PM CDT SUN JUL 10 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 230 PM
CDT...
AT 149 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED OVER
DOZIER...OR 14 MILES NORTH OF OPP...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRANTLEY...DOZIER AND GLENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8616 3153 8620 3139 8619 3137 8637
3152 8649 3178 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1849Z 245DEG 17KT 3149 8634Special weather statement, Jul 10, 1:08 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT SUN JUL 10 2016
ALZ055-056-059-262-264-FLZ201-203-205-101930-
BALDWIN CENTRAL AL-MONROE AL-ESCAMBIA AL-CONECUH AL-
BALDWIN INLAND AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
OKALOOSA INLAND FL-
208 PM CDT SUN JUL 10 2016
...CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CONECUH...CENTRAL BALDWIN...SOUTH CENTRAL
MONROE...ESCAMBIA...NORTHWESTERN ESCAMBIA...SANTA ROSA AND
NORTHWESTERN OKALOOSA COUNTIES UNTIL 230 PM CDT...
AT 207 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POARCH CREEK RESERVATION TO 8 MILES EAST OF I65
AND AL 113...AND MOVING NORTH AT 30 MPH. OTHER STRONG STORMS WERE
LOCATED FURTHER SOUTH JUST TO THE NORTH OF I10...ALSO MOVING NORTH
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...ATMORE...BREWTON...EVERGREEN...CENTURY...FLOMATON...
MCCULLOUGH...EAST BREWTON...URIAH...MOLINO...CASTLEBERRY...EXCEL...JAY...
REPTON...POLLARD...RIVERVIEW...POARCH CREEK RESERVATION...I65 AND AL 21...
I65 AND AL 113 AND I65 AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3102 8780 3142 8749 3148 8672 3072 8677
3059 8773
TIME...MOT...LOC 1907Z 205DEG 36KT 3107 8758 3124 8717Special weather statement, Jul 10, 1:41 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT SUN JUL 10 2016
ALZ059-060-FLZ203-205-102030-
COVINGTON AL-ESCAMBIA AL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
241 PM CDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN COVINGTON...SOUTHEASTERN ESCAMBIA (AL)...NORTHEASTERN
SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF BAKER...OR 19 MILES SOUTHEAST OF BREWTON...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BREWTON...BAKER...EAST BREWTON AND RIVERVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3067 8680 3071 8697 3087 8717 3115 8710
3103 8645
TIME...MOT...LOC 1940Z 207DEG 15KT 3091 8684Local storm report, Jul 10, 2:16 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 SW I65 AND US 84 31.38N 87.04W
07/10/2016 CONECUH AL PUBLIC
TREES DWON BLOCKING I-65 6 MILES SW OF EVERGREEN ALABAMA
VIA TWITTER.
&&
GENEJLocal storm report, Jul 10, 2:42 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 5 NE MOBILE REGIONAL AI 30.73N 88.18W
07/10/2016 MOBILE AL 911 CALL CENTER
TREES ON POWER LINES ON FOREST OAKS DR.
&&
GENEJSpecial weather statement, Jul 10, 2:42 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT SUN JUL 10 2016
ALZ054>058-060-102115-
BUTLER AL-MONROE AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-WILCOX AL-
342 PM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...NORTHEASTERN MONROE...SOUTHERN CRENSHAW...
NORTHWESTERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER COUNTIES
UNTIL 415 PM CDT...
AT 341 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETERMAN TO 9 MILES SOUTH OF MCKENZIE...AND MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MONROEVILLE...EVERGREEN...PETERMAN...GEORGIANA...MCKENZIE...
RED LEVEL...BEATRICE...PINE APPLE AND I65 AND US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3122 8676 3126 8677 3126 8683 3157 8738
3209 8720 3205 8718 3205 8705 3167 8618
TIME...MOT...LOC 2041Z 227DEG 14KT 3159 8725 3141 8677Thunderstorm Wind, Wayne
- When
- July 10, 3:20 PM CST to 3:22 PM CST
- Where
- Wayne County, Clara
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -88.700
Winds estimated at 60 mph downed trees.
Thunderstorm Wind, Wayne
- When
- July 10, 3:34 PM CST to 3:36 PM CST
- Where
- Wayne County, Denham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.650, -88.530
Winds estimated at 60 mph downed trees and power lines in the Denham community.
Thunderstorm Wind, Wayne
- When
- July 10, 3:39 PM CST to 3:41 PM CST
- Where
- Wayne County, 1 mi SSW of Whistler
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.687, -88.826
Winds estimated at 60 mph downed trees and power lines in the Whistler community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 10 to 11, 20162 injured · $22 million · 3.25 in hail · 47 events
- Damaging Wind and Lightning Strike in Louisiana, July 10, 20161 death · 1 injured · $3,000 · 50 kt wind · 2 events
- Heat in Texas, July 10, 20161 death · 1 event
- Tornado and Hail in Montana, July 10, 2016$1.0 million · EF0 · 15 events
- Damaging Wind in Illinois, July 10, 2016$60,000 · 52 kt wind · 1 event
- Damaging Winds in Idaho, July 10, 201663 kt wind · 21 events
- Rip Current in New Jersey, July 10, 20161 injured · 1 event
- Damaging Winds in South Carolina, July 10, 201665 kt wind · 8 events
- Damaging Winds in South Dakota, July 10, 201665 kt wind · 8 events
- Hail and Damaging Winds in North Dakota, July 10 to 11, 20161.25 in hail · 8 events
- Damaging Winds in Minnesota, July 10, 201656 kt wind · 5 events
- Tornado and Hail in Montana, July 10, 2016EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650646, 650648, 650649.